Alert archive / Washington / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 3, 2007, 8:48 AM PDT for Cowlitz County, Washington. It took effect at Aug 3, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 8:48 AM PDT (15:48 UTC)
- In effect from
- Aug 3, 2007, 12:00 PM PDT
- Expired
- Aug 3, 2007, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KPDT 031548 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 848 AM PDT FRI AUG 3 2007 ORZ631-040000- /O.NEW.KPDT.FW.W.0003.070803T1900Z-070804T0400Z/ LOWER COLUMBIA BASIN OF OREGON- 848 AM PDT FRI AUG 3 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. THIS RED FLAG WARNING IS ONLY FOR THE OREGON PORTION OF ZONE 631. THE WASHINGTON PORTION OF ZONE 631 IS NOT INCLUDED AT THIS TIME. SUSTAINED WINDS OF 10 TO 20 MPH IN COMBINATION WITH HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT WILL OCCUR FOR SEVERAL HOURS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
3 follow-up statements
000 WWUS86 KPDT 032304 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 404 PM PDT FRI AUG 3 2007 ORZ631-040400- /O.CON.KPDT.FW.W.0003.000000T0000Z-070804T0400Z/ LOWER COLUMBIA BASIN OF OREGON- 404 PM PDT FRI AUG 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THIS RED FLAG WARNING IS ONLY FOR THE OREGON PORTION OF ZONE 631. THE WASHINGTON PORTION OF ZONE 631 IS NOT INCLUDED AT THIS TIME. SUSTAINED WINDS OF 10 TO 20 MPH IN COMBINATION WITH HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT WILL OCCUR FOR SEVERAL HOURS FROM LATE THIS AFTERNOON UNTIL JUST AFTER SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 040048 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 548 PM PDT FRI AUG 3 2007 WAZ631-675-040400- /O.EXA.KPDT.FW.W.0003.000000T0000Z-070804T0400Z/ LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 548 PM PDT FRI AUG 3 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SUSTAINED WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS IN COMBINATION WITH HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT WILL OCCUR THROUGH MID EVENING. THE MOST DANGEROUS CONDITIONS WILL OCCUR ALONG THE COLUMBIA RIVER NEAR HERMISTON AND UMATILLA...AND FROM THE HANFORD AND PASCO AREAS EASTWARD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ631-040400- /O.CON.KPDT.FW.W.0003.000000T0000Z-070804T0400Z/ LOWER COLUMBIA BASIN OF OREGON- 548 PM PDT FRI AUG 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SUSTAINED WINDS OF 10 TO 20 MPH IN COMBINATION WITH HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT WILL OCCUR THROUGH MID EVENING WITH THE MOST DANGEROUS CONDITIONS EAST OF HIGHWAY 97. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ 78
000 WWUS86 KPDT 040358 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 858 PM PDT FRI AUG 3 2007 ORZ631-WAZ631-675-040500- /O.EXP.KPDT.FW.W.0003.000000T0000Z-070804T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 858 PM PDT FRI AUG 3 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ARE SLOWLY DIMINISHING AND RELATIVE HUMIDITIES ARE INCREASING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 3, 8:40 AM PDT, 8 minutes earlier.
Area forecast discussion, Aug 3, 8:40 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
840 AM PDT FRI AUG 3 2007
.DISCUSSION...REST OF TODAY...A PUSH OF MARINE AIR CROSSED THE
INTERIOR PACIFIC NORTHWEST OVERNIGHT. WINDY CONDITIONS IN THE
COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY WILL DEVELOP THIS
AFTERNOON AND EVENING...ALONG WITH BREEZY CONDITIONS IN PORTIONS OF
THE COLUMBIA BASIN. WINDS WILL BE STRONGER IN THE COLUMBIA BASIN
SOUTH OF THE HORSE HEAVEN HILLS WHERE WESTERLY MOMENTUM EXITS THE
COLUMBIA RIVER GORGE. THESE WINDS COUPLED WITH LOW RELATIVE
HUMIDITY HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR
DANGEROUS FIRE CONDITIONS FOR THE OREGON PORTION OF THE COLUMBIA
BASIN. THESE CONDITIONS INCLUDE WIND WITH LOW RELATIVE HUMIDITY
EXACERBATED BY MODERATE HAINES VALUES (THE HAINES INDEX IS A MEASURE
OF A DRY UNSTABLE AIR MASS). A RED FLAG WARNING PRODUCT PDXRFWPDT
WILL BE ISSUED SHORTLY. ALSO WITH THE MORNING UPDATE...SKY COVER
HAS BEEN REDUCED FOR THIS AFTERNOON AND THE SLIGHT RISK OF
THUNDERSTORMS HAS BEEN REMOVED FROM WALLOWA COUNTY...AS THE PUSH OF
MARINE AIR HAS CROSSED THE AREA RESULTING IN AN AIR MASS TOO STABLE
FOR THUNDERSTORMS. MORNING NAM MODEL SEEMS TO HAVE A GOOD HANDLE ON
THE SITUATION SHOWING SOME LOW LEVEL CONVERGENCE OVER THE WALLOWA
AND ELKHORN MOUNTAIN REGION THIS MORNING...BUT MOVING IT EAST BY
AFTERNOON. WITH THE COOLER MARINE AIR TODAY...TEMPERATURES IN THE
COLUMBIA BASIN WILL JUST BARELY REACH ABOVE 90 FOR SOME LOCATIONS BY
LATE THIS AFTERNOON. 80
&&
.PREV DISCUSSION... /ISSUED 230 AM PDT FRI AUG 3 2007/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A MARINE PUSH HAS
BROUGHT COOLER AND MORE MOIST AIR INTO THE COLUMBIA BASIN OVERNIGHT.
BREEZY WINDS ASSOCIATED WITH THE MARINE PUSH WILL CONTINUE TODAY
ACROSS THE COLUMBIA BASIN. THE PRESSURE GRADIENT AND ASSOCIATED
WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS IN THE
KITTITAS VALLEY AND COLUMBIA RIVER GORGE...SPREADING SOUTH OF THE
HORSE HEAVEN HILLS.
A TROUGH WILL REMAIN NEAR THE COAST THROUGH SATURDAY NIGHT WITH
OCCASIONAL WAVES MOVING THROUGH EASTERN WASHINGTON AND OREGON. AS
THESE WAVES MOVE THROUGH TONIGHT AND SATURDAY AFTERNOON...THE CROSS
CASCADE PRESSURE GRADIENT AND MARINE PUSH WILL STRENGTHEN...
INCREASING THE WINDS. COOLER AIR ALOFT ASSOCIATED WITH THE TROUGH
WILL KEEP TEMPERATURES ABOUT 10 DEGREES COOLER THAN YESTERDAY. NAM
MODEL KEEPS SOME INSTABILITY LINGERING OVER EXTREME NORTHEAST OREGON
TODAY. THE GFS SHOWS COOLER AND MORE STABLE AIR EVEN OVER WALLOWA
COUNTY. DECIDED A FEW THUNDERSTORMS MAY DEVELOP OVER WALLOWA COUNTY
THIS AFTERNOON IF THE NAM IS CORRECT. NOT VERY CONFIDENT IN
THUNDERSTORM DEVELOPMENT...BUT THE IS STILL SOME CLOUDS LINGERING
OVER THIS AREA ON SATELLITE AND AFTERNOON HEATING MAY TRIGGER ONE OR
TWO. BY SATURDAY MORE STABLE AIR WILL BE OVER THE AREA AND DO NOT
EXPECT ANY CONVECTION. COONFIELD
LONG TERM...SUNDAY THROUGH THURSDAY. A SHORTWAVE TROUGH MOVING
EAST OF THE CASCADES ON SUNDAY WILL BRING A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS OVER PORTIONS OF CENTRAL AND EASTERN OREGON. THE
INSTABILITY IS MARGINAL AND MOISTURE IS LIMITED...SO CANNOT GET TOO
EXCITED ABOUT ANYTHING MORE THAN A SLIGHT CHANCE. BREEZY WINDS ARE
POSSIBLE IN THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY
WITH THE PASSAGE OF THE TROUGH. FOR THE REMAINDER OF THE
PERIOD...WA/OR WILL BE UNDER A WEAK CYCLONIC FLOW ALOFT. THERE WILL
BE A FEW DISTURBANCES THAT WILL BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE HIGHER MOUNTAINS. TEMPERATURES WILL CHANGE
LITTLE EACH DAY...AND AFTERNOON TEMPERATURES WILL MAINLY BE IN THE
UPPER 70S TO UPPER 80S.
AVIATION...VFR CONDITIONS WITH JUST A FEW SCATTERED MID LEVEL
CLOUDS EXPECTED THROUGH 12Z SATURDAY. IT WILL BE BREEZY AT KDLS WITH
WEST WINDS GUSTING TO 20-25KT AT TIMES ESPECIALLY FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 87 56 84 57 / 10 10 10 10
ALW 89 57 83 61 / 10 10 10 10
PSC 93 57 87 58 / 10 0 10 10
YKM 87 54 85 56 / 10 0 10 10
HRI 90 56 86 57 / 10 0 10 10
ELN 79 56 82 57 / 10 10 10 10
RDM 85 44 85 47 / 10 10 10 10
LGD 89 52 82 53 / 10 10 10 10
GCD 90 49 85 51 / 10 10 10 10
DLS 82 58 84 61 / 10 0 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR
ORZ631.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
80Hazardous weather outlook, Aug 3, 5:30 AM PDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PDT FRI AUG 3 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-041215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
530 AM PDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
GRANDE RONDE VALLEY, WALLOWA COUNTY
A WEAK COLD FRONT WILL BRING COOLER TEMPERATURES TO EASTERN
WASHINGTON AND OREGON TODAY. A FEW THUNDERSTORMS MAY DEVELOP IN THE
AFTERNOON AND EARLY EVENING IN THE EASTERN GRANDE RONDE VALLEY AND
WALLOWA COUNTY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
TEMPERATURES WILL REMAIN NEAR NORMAL. ISOLATED THUNDERSTORMS MAY
DEVELOP OVER CENTRAL TO NORTHEAST OREGON SUNDAY AFTERNOON AND
EVENING. A FEW THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST OREGON
MOUNTAINS TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Red Flag Warnings in Washington, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.